There can be quite severe reactions, especially if any alcohol is involved. Any sensitivity to alcohol from Antabuse seems to be permanent. If not needed it might be best not to take it so long as sobriety is maintained.
From the good guys and girls here:
Patients with a history of rubber contact dermatitis should be evaluated for hypersensitivity to thiuram derivatives before receiving disulfiram (see CONTRAINDICATIONS).
Alcoholism may accompany or be followed by dependence on narcotics or sedatives. Barbiturates and disulfiram have been administered concurrently without untoward effects; the possibility of initiating a new abuse should be considered.
Hepatic toxicity including hepatic failure resulting in transplantation or death have been reported. Severe and sometimes fatal hepatitis associated with disulfiram therapy may develop even after many months of therapy. Hepatic toxicity has occurred in patients with or without prior history of abnormal liver function. Patients should be advised to immediately notify their physician of any early symptoms of hepatitis, such as fatigue, weakness, malaise, anorexia, nausea, vomiting, jaundice, or dark urine.
Baseline and follow-up liver function tests (10 to 14 days) are suggested to detect any hepatic dysfunction that may result with disulfiram therapy. In addition, a complete blood count and serum chemistries, including liver function tests, should be monitored." Link here: https://www.drugs.com/pro/antabuse.html
- Antabuse Information for Consumers
- Antabuse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Antabuse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Nov 2010 • 1 answer
Incivek - My question is, did the doctor really think I would prefer the side effects of Telaprivir?
Posted 9 Mar 2013 • 4 answers
Hepatitis C - From what I understand there is no such thing as Hep C being inactive. If you have hep
Posted 30 May 2013 • 3 answers
Posted 3 Sep 2013 • 1 answer
Posted 30 Mar 2015 • 3 answers